Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 3, NWS Pendleton, OR

January 5, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 5, 2007, 2:24 PM PST for Union County, Oregon. It took effect at Jan 5, 2007, 7:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2007, 2:24 PM PST (22:24 UTC)
In effect from
Jan 5, 2007, 7:00 PM PST
Expired
Jan 6, 2007, 10:00 AM PST
In force
15 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 052224
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
224 PM PST FRI JAN 5 2007

...STRONG WINDS ACROSS PORTIONS OF NORTHERN OREGON AND SOUTHEAST
WASHINGTON TONIGHT THROUGH SATURDAY MORNING...

.A VIGOROUS SYSTEM WILL CROSS THE REGION TONIGHT AND SATURDAY...
GENERATING STRONG WINDS.

ORZ041-042-044-501-504-WAZ024-027>029-502-060600-
/O.NEW.KPDT.HW.W.0001.070106T0300Z-070106T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...
CONDON...FOSSIL...SPRAY...WHITE SALMON...SUNNYSIDE...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
224 PM PST FRI JAN 5 2007

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
SATURDAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH
THIS EVENING...PERSISTING THROUGH SATURDAY MORNING.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-060600-
/O.NEW.KPDT.WI.Y.0003.070106T0300Z-070106T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
224 PM PST FRI JAN 5 2007

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
SATURDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
THIS EVENING...PERSISTING THROUGH SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 060527
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
927 PM PST FRI JAN 5 2007

...STRONG WINDS ACROSS PORTIONS OF NORTHERN OREGON AND SOUTHEAST
WASHINGTON TONIGHT THROUGH SATURDAY MORNING...

.A VIGOROUS SYSTEM WILL CROSS THE REGION TONIGHT AND SATURDAY...
GENERATING STRONG WINDS.

ORZ041-042-044-501-504-WAZ024-027>029-502-061330-
/O.CON.KPDT.HW.W.0001.000000T0000Z-070106T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...
CONDON...FOSSIL...SPRAY...WHITE SALMON...SUNNYSIDE...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
927 PM PST FRI JAN 5 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO
60 MPH AND PERSIST THROUGH SATURDAY MORNING.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-061330-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-070106T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
927 PM PST FRI JAN 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
NEAR LADD AND PYLES CANYONS AND THE TOWN OF UNION UNTIL SATURDAY
MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 061133
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
333 AM PST SAT JAN 6 2007

...STRONG WINDS ACROSS PORTIONS OF NORTHERN OREGON AND SOUTHEAST
WASHINGTON THIS MORNING...

.A VIGOROUS STORM AND ASSOCIATED COLD FRONT IS MOVING ACROSS THE REGION
THIS MORNING.


ORZ041-042-044-501-504-WAZ024-027>029-502-061800-
/O.CON.KPDT.HW.W.0001.000000T0000Z-070106T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...
CONDON...FOSSIL...SPRAY...WHITE SALMON...SUNNYSIDE...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
333 AM PST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THE MORNING. WINDS WILL DIMINISH BY AFTERNOON.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-061800-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-070106T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
333 AM PST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
NEAR LADD AND PYLES CANYONS AND THE TOWN OF UNION THROUGH THE
MORNING. WINDS WILL DIMINISH BY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 061804
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1004 AM PST SAT JAN 6 2007

...A PACIFIC STORM WILL CONTINUE TO BRING SNOW TO THE BLUE
MOUNTAINS AND WALLOWA COUNTY THROUGH THIS AFTERNOON...

ORZ041-042-044-501-504-WAZ024-027>029-502-061915-
/O.EXP.KPDT.HW.W.0001.000000T0000Z-070106T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...
CONDON...FOSSIL...SPRAY...WHITE SALMON...SUNNYSIDE...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
1004 AM PST SAT JAN 6 2007

...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. 

PRESSURE GRADIENTS AT THE SURFACE ARE WEAKENING AND WINDS HAVE
DECREASED TO BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND
WARNING WILL EXPIRE AT 10 AM. HOWEVER WINDY CONDITIONS AREA STILL
WILL PERSIST THOUGH THE AFTERNOON.

$$

ORZ049-061915-
/O.EXP.KPDT.WI.Y.0003.000000T0000Z-070106T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1004 AM PST SAT JAN 6 2007

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. 

PRESSURE GRADIENTS AT THE SURFACE ARE WEAKENING AND WINDS HAVE
DECREASED TO BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY
WILL EXPIRE AT 10 AM. HOWEVER WINDY CONDITIONS AREA STILL WILL
PERSIST THOUGH THE AFTERNOON.

$$

RSC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 5, 1:30 PM PST, 54 minutes earlier.

Area forecast discussion, Jan 5, 1:30 PM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
130 PM PST FRI JAN 5 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY...A VERY ACTIVE NEXT 48 HOURS
ACROSS INTERIOR WASHINGTON AND OREGON. A VIGOROUS SYSTEM IS
APPROACHING THE WEST COAST...WITH A SURFACE WARM FRONT MOVING
ONSHORE COASTAL WA/OR...WITH A COLD FRONT APPROACHING VANCOUVER
ISLAND. RADAR SHOWS THE BULK OF THE PRECIP STILL WEST OF THE
CASCADES...WITH A FEW RETURNS AS FAR EAST AS THE COLUMBIA
BASIN...BUT MOST OF THIS IS LIKELY MID LEVEL CLOUD RETURNS VERSUS
PRECIP.

THE WARM FRONT/INITIAL PRECIP WILL CROSS THE CASCADE CREST BY THIS
EVENING...ENTERING EASTERN OREGON DURING THE EVENING HOURS. WITH
RICH MOISTURE PER WATER VAPOR AND LONG FETCH...THINK THE EAST SLOPES
WILL RECEIVE SIGNIFICANT PRECIP/SNOWFALL...WITH A FOOT OR MORE OF
SNOW LIKELY ABOVE 3000 FEET. FURTHER EAST...WITH STRONG WINDS AT
3000-5000 FEET...THINK SIGNIFICANT DOWNSLOPE WILL TAKE PLACE...SO
THINK MOST INTERIOR LOCATIONS WILL RECEIVE ONLY MINOR PRECIPITATION
AMOUNTS. WITH THE ABOVE IN MIND...WILL KEEP WINTER STORM WARNINGS
FOR ALL EAST SLOPE ZONES...AND CENTRAL/NORTH-CENTRAL OREGON. WILL
CANCEL THE WINTER STORM WARNINGS FOR THE YAKIMA/KITTITAS VALLEYS AS
DOWNSLOPE WINDS WILL LIMIT PRECIP. WILL ALSO CANCEL THE WINTER STORM
WARNING FOR THE GORGE...AS WESTERLY WINDS WILL KEEP SNOW LEVELS
GENERALLY ABOVE 1000-1500 FEET.

WINDS WILL ALSO BE A LARGE CONCERN TNGT...AS A STRONG MID/UPPER LEVEL
JET CROSSES THE REGION...WITH WINDS BETWEEN 3000-5000 FEET BETWEEN
70 AND 80 MPH...AND TIGHT SURFACE GRADIENTS. EVEN WITH THE PASSAGE
OF THESE WINDS AT TYPICAL TIME OF MINIMUM MIXING HEIGHT...SOME OF
THESE WINDS WILL REACH THE SURFACE. WITH THIS IN MIND...WILL ISSUE
HIGH WIND WARNINGS FOR THE BASIN/FOOTHILLS...THE GORGE...YAKIMA
VALLEY...NORTH CENTRAL OREGON...AND THE EAST SLOPES OF THE SOUTHERN
CASCADES FROM 10 PM TNGT THROUGH 10 AM SATURDAY...WITH GUSTS TO
60-65 MPH LIKELY.

WILL ALSO ISSUE A SNOW AND BLOWING SNOW ADVISORY FOR THE BLUE
MOUNTAINS...THE KITTITAS VALLEY...AND WALLOWA COUNTY...AS
SEVERAL INCHES OF SNOW AND THE WINDS WILL GENERATE AREAS OF
SIGNIFICANTLY REDUCED VISIBILITIES.

A BRIEF BREAK FROM ACTIVE WEATHER IS IN STORE FOR SATURDAY NIGHT...
BEFORE THE NEXT SYSTEM ARRIVES FOR SUNDAY WITH ANOTHER ROUND OF
VALLEY RAIN...MOUNTAIN SNOW...AND WIND. WILL KEEP WINDS UNDER
ADVISORY CRITERIA FOR NOW...BUT THIS WILL HAVE TO BE EXAMINED
FURTHER AS MODEL TRENDS HAVE BEEN TOWARD THE WINDIER.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...A LOW AMPLITUDE BUT
STRONG SHORTWAVE TROUGH WILL MOVE THROUGH THE AREA SUNDAY NIGHT
BRINGING WINDY CONDITIONS THROUGH AT LEAST SUNDAY EVENING. ON MONDAY
AND TUESDAY A FLAT RIDGE WILL BUILD OVER THE AREA BRINGING MOSTLY
FAIR AND MILD CONDITIONS. THERE IS SOME CONCERN FOR LOW CLOUDS AND
FOG FOR THE COLUMBIA BASIN BUT THE GFS DOES NOT INDICATE A
PRONOUNCED INVERSION. AT THIS POINT JUST HINTED AT THE POTENTIAL BY
GOING MOSTLY CLOUDY AT ELEVATIONS BELOW 2000 FEET ON TUESDAY. A
STRONG TROUGH WILL MOVE ACROSS THE AREA ON TUESDAY NIGHT INTO EARLY
WEDNESDAY WITH A GOOD POTENTIAL FOR RAIN AND MOUNTAIN SNOW AREAWIDE.
AT THIS TIME IT APPEARS THAT AN ARCTIC FRONT WILL MOVE THROUGH THE
FORECAST AREA WEDNESDAY NIGHT FOLLOWED BY MUCH COLDER CONDITIONS FOR
THE END OF THE WEEK. ACROSS THE LOWER ELEVATIONS HIGH TEMPERATURES
WILL LIKELY BE WELL BELOW FREEZING FOR THURSDAY AND FRIDAY AND LOW
TEMPERATURES COULD APPROACH ZERO IF IT REMAINS CLEAR AT NIGHT
THURSDAY AND FRIDAY NIGHT.

&&

.AVIATION...MAIN CONCERN THROUGH THE FORECAST PERIOD WILL CONTINUE
TO BE THE WINDS. STILL EXPECT A STRONG TO LOCALLY DAMAGING WIND
EVENT ACROSS MUCH OF THE FORECAST AREA INCLUDING THE TAF SITES LATE
THIS EVENING INTO THE FIRST PART OF SATURDAY. WINDS MAY BE A LITTLE
LIGHTER AT KRDM SINCE THEY WILL BE LOCATED TO THE SOUTH OF THE LOW
LEVEL JET AXIS. WINDS WILL BEGIN TO DECREASE AFTER ABOUT 15-18Z
SATURDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  35  41  32  47 /  40  40  30  30
ALW  36  43  33  47 /  50  50  30  30
PSC  37  44  34  50 /  20  20  20  20
YKM  31  40  27  44 /  30  30  20  20
HRI  37  45  33  50 /  20  20  20  20
ELN  29  35  25  41 /  60  60  30  30
RDM  30  42  26  45 /  50  50  40  30
LGD  32  37  26  39 /  60  70  50  50
GCD  29  38  25  41 /  60  60  50  40
DLS  37  43  34  46 /  70  70  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST
     SATURDAY FOR ORZ042-043.

     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY
     FOR ORZ041-042-044-501-504.

     SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM
     PST SATURDAY FOR ORZ050-502-503.

WA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST
     SATURDAY FOR WAZ501-502.

     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY
     FOR WAZ024-027>029-502.

     SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM
     PST SATURDAY FOR WAZ026-030.

&&

TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/78
Hazardous weather outlook, Jan 5, 5:15 AM PST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST FRI JAN 5 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-061245-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
515 AM PST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, NORTH CENTRAL OREGON, CENTRAL OREGON

A STORM WILL MOVE ACROSS WASHINGTON AND OREGON LATER TODAY AND
TONIGHT BRINGING HEAVY SNOW TO THE CASCADES. WINDS MAY ALSO BECOME
STRONG OVERNIGHT WITH BLOWING AND DRIFTING SNOW. ACCUMULATIONS IN
THE HIGHER CASCADES WILL BE 7 TO 15 INCHES BY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SATURDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, NORTH CENTRAL OREGON, CENTRAL OREGON

SNOW AND WIND WILL BE DIMINISHING SATURDAY AFTERNOON AS THE STORM
MOVES OUT OF THE REGION. ANOTHER STORM WILL MOVE THROUGH ON SUNDAY.
A BRIEF BREAK ON MONDAY THEN A RETURN TO ACTIVE WEATHER WITH SNOW
AND COLDER TEMPERATURES LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Jan 5, 9:43 AM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
943 AM PST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY SNOW       1 SW MEACHAM            45.49N 118.44W
01/04/2007  M8.0 INCH        UMATILLA           OR   TRAINED SPOTTER

            8 INCHES OF NEW SNOW TODAY. ELEVATION 3820 FEET.

0400 PM     HEAVY SNOW       MEACHAM                 45.50N 118.42W
01/04/2007  M8.0 INCH        UMATILLA           OR   CO-OP OBSERVER

            8 INCHES OF NEW SNOW TODAY. ELEVATION 4054 FEET.

0500 PM     SNOW             2 NW TOLLGATE           45.79N 118.10W
01/04/2007  E7.0 INCH        UMATILLA           OR   TRAINED SPOTTER

            6 TO 8 INCHES OF NEW SNOW TODAY. ELEVATION 5100 FEET.

0800 PM     HEAVY SNOW       TOLLGATE                45.77N 118.08W
01/04/2007  M8.0 INCH        UMATILLA           OR   DEPT OF HIGHWAYS

            8 INCHES OF NEW SNOW BETWEEN 10 AM AND 8 PM TODAY.
            ELEVATION 5100 FEET.

0629 AM     SNOW             17 SE DAYTON            46.14N 117.73W
01/05/2007  M9.0 INCH        COLUMBIA           WA   PUBLIC

            9 INCHES OF SNOW IN THE PAST 24 HOURS. SKI BLUEWOOD
            REPORT.

0830 AM     HEAVY SNOW       TOLLGATE                45.77N 118.08W
01/05/2007  E12.0 INCH       UMATILLA           OR   PUBLIC

            TAMARACK INN REPORTED 12 INCHES SNOW IN 24 HOURS.

0830 AM     HEAVY SNOW       2 NW TOLLGATE           45.79N 118.10W
01/05/2007  E12.0 INCH       UMATILLA           OR   TRAINED SPOTTER

            12 INCHES SNOW IN 24 HOURS.

0830 AM     HEAVY SNOW       1 SW MEACHAM            45.49N 118.44W
01/05/2007  E8.0 INCH        UMATILLA           OR   TRAINED SPOTTER

            8 INCHES SNOW IN 12 HOURS. 12 INCHES ON GROUND TOTAL.

0830 AM     SNOW             N MEACHAM               45.50N 118.42W
01/05/2007  M6.0 INCH        UMATILLA           OR   TRAINED SPOTTER

            6 INCHES SNOW BETWEEN 10 AM AND 10 PM.

&&

AMA

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 5:15 PM PSTHeavy Snow WarningPDTUmatilla, Union, Wallowa7 hr
Jan 5, 4:04 AM PSTWinter Storm WarningPDTGilliam, Sherman, Wasco30 hr
Jan 5, 2:24 PM PSTHigh Wind WarningPDTGilliam, Morrow, Sherman, Umatilla, Wasco20 hr
Jan 5, 2:44 PM PSTSnow and Blowing Snow AdvisoryPDTGilliam, Grant, Morrow, Umatilla, Union, Wallowa and 1 more25 hr

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.